MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT 6+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT 6+ CARTRIDGE
Catalog Number 03P80-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident (b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 04/26/2017.Retain was not tested due to expiry.Return product was not available for investigation.Investigation: a review of the device history record (dhr) confirmed the cartridge lot met finished goods (fg) release criteria.Due to the expiration of the cartridge lot (28-jan-2017), retain testing could not be performed.Assessment: there are no repeats on the i-stat.A different sample was tested on the laboratory instrument.The complaint investigation concluded there was no product deficiency and that the i-stat cartridge lot is meeting specification.There is not enough information to determine whether an i-stat product malfunction occurred.
 
Event or Problem Description
On (b)(6) 2017, abbott point of care was contacted by a customer regarding i-stat 6+ cartridges that yielded suspected discrepant potassium (k) result on a patient for procedure testing.There was no patient information available at the time of this report.The customer states that colonoscopy was canceled based on the i-stat result.Return product is not available for investigation.Date:(b)(6)2017, method: i-stat, specimen: venous, collected: 10:12am, tested: 1012, result: 8.7.(b)(6)2017, lab, venous, 11:05am, 1217, 4.7.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc, however this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care ((b)(4)).

Brand Name
I-STAT 6+ CARTRIDGE
Common Device Name
6+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6941396
Report Number2245578-2017-00579
Device Sequence Number861932
Product Code JGS
UDI-Device Identifier10054749000088
UDI-Public10054749000088
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K912387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/28/2017
Device Catalogue Number03P80-25
Device Lot NumberK16131
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR